Alert archive / Pennsylvania / River Flood Warnings in 2007

River Flood Warning 35, NWS Pittsburgh, PA

December 13, 2007Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this river flood warning at Dec 13, 2007, 2:43 PM EST for Fayette County, Pennsylvania. It took effect at Dec 13, 2007, 6:45 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2007, 2:43 PM EST (19:43 UTC)
In effect from
Dec 13, 2007, 6:45 PM EST
Expired
Dec 14, 2007, 8:59 AM EST
In force
14 hr
Issued by
NWS Pittsburgh, PA
Flood severity
Major

County Fayette County, PA

The radar

The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Monongahela River at Point Marion Lock and Dam (lower pool) (PMRP1).

Action stage
20 ft
Minor stage
26 ft
Moderate stage
27 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03063000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Dec 13, 12:37 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Dec 13, 12:37 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1237 PM EST THU DEC 13 2007

.SYNOPSIS...
SURFACE LOW WILL TRACK EAST ACROSS WEST VIRGINIA AND OFF THE MID
ATLANTIC COAST TONIGHT. RAIN WILL CONTINUE ACROSS THE SOUTHERN
PART OF THE FORECAST AREA...WITH FREEZING RAIN AND AREAS OF SNOW
NORTH. A BRIEF BREAK IS EXPECTED ON FRIDAY BEFORE THE NEXT STORM
MOVES IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
PRECIPITATION HAS CHANGED OVER TO RAIN SOUTH OF I-80...WITH A
MIXTURE OF FREEZING RAIN AND AREAS OF SNOW CONTINUING IN THE NORTH.
WINTER WEATHER WARNING REMAINS IN EFFECT NORTH.

STREAM AND DRAINAGE FLOODING PROBLEMS CONTINUE ACROSS A FEW
SOUTHERN ZONES THIS MORNING. EXPECT PRECIPITATION TO TAPER OFF
QUICKLY LATE THIS AFTERNOON AND EVENING.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
HIGH PRESSURE BUILDS IN FRIDAY AFTERNOON/NIGHT WHICH WILL BRING
QUICK END TO LES. EYES WILL BE FOCUSED ON NEXT STORM WHICH WILL
DEVELOP SOMEWHERE OVER THE SOUTHERN US AND THEN BEGIN TO MOVE
NORTHWARD. STILL MANY ISSUES TO BE RESOLVED WITH SYSTEM.
TIMING...HOW FAR NORTH WARMER AIR PUSHES AHEAD OF STORM...HOW FAST
STORM WILL GO COASTAL. ANOTHER INTERESTING ITEM IS CURRENT 84HR
NAM SHOWS NO STORM AT ALL. CONSENSUS IS FOR AN EVENT THIS WEEKEND
BUT THE PARTICULARS ARE FAR FROM SET. AREA SHOULD BEGIN TO SEE
NORTHERN EDGE OF SNOW FROM SYSTEM LATE SAT MORNING INTO AFTERNOON.
WARMER AIR IS NUDGING NORTHWARD...BUT CURRENTLY MAINLY A SNOW
EVENT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HEAVIEST QPF FROM SYSTEM MOVES THROUGH SAT NIGHT BEFORE STORM GOES
COASTAL. THIS IS ALSO THE TIME AT WHICH WARMEST AIR PUSHES
NORTHWARD. COULD SEE A CHANGE OVER TO RAIN IN THE FAR SOUTH...BUT
WITH SO MUCH AIR SURGING NORTHWARD...LOOKS TO BE A HEAVY WET SNOW
SATURDAY NIGHT. BY 12Z SUN...SFC LOW IS OVER NJ AND QUICKLY
HEADING NORTHEASTWARD. WOULD EXPECT TO SEE WRAP AROUND SNOW SHOWERS
CONTINUE THROUGH SUNDAY...WITH MUCH COLDER TEMPS. WAY TO EARLY TO
MAKE ANY GUESSES ON ACCUMULATIONS AS A MORE NORTH AND WEST TRACK
WOULD REALLY CUT INTO SNOWFALL. IN RESPONSE TO MAJOR STORM...LARGE
HIGH PRESSURE WILL MOVE IN MONDAY THROUGH WEDNESDAY WHICH WILL
KEEP AIR COLD BUT SHOULD BE QUIET.

&&

.AVIATION /17Z THURSDAY THROUGH TUESDAY/... AS LOW PRESSURE SYSTEM
MOVES BY THE UPPER OHIO VALLEY, THE ACCOMPANYING MIXED
PRECIPITATION WILL SATURATE LOW LEVELS AND CAUSE IFR CONDITIONS
MAINLY BETWEEN 11Z AND 20Z. GEFS AND SREF MODEL RUNS SHOW
PRECIPITATION TYPE WILL BE AN ISSUE WITH BRIEF PERIODS OF FREEZING
RAIN THIS MORNING FOR TAFS NEAR KPIT AND A PROLONGED PERIOD OF
SNOW AND POSSIBLY SLEET FOR KFKL AND KDUJ.

THE NEXT EPISODE OF IFR CONDITIONS WILL BE LATE SATURDAY INTO MONDAY
AS RECENT GFS AND ECMWF MODEL RUNS SHOW ANOTHER LOW PRESSURE SYSTEM
AFFECTING THE UPPER OHIO VALLEY WITH MAINLY SNOW AS IT MOVES
NORTHEASTWARD THROUGH THE VIRGINIAS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
     PAZ007>009-015-016.
WV...NONE.

&&
Hazardous weather outlook, Dec 13, 3:42 AM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 AM EST THU DEC 13 2007

PAZ023-030-032-140845-
INDIANA-WESTMORELAND-FAYETTE-
342 AM EST THU DEC 13 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

A STORM SYSTEM WILL BRING RAIN TO THE AREA THIS MORNING. WITH
TEMPERATURES ACROSS THE AREA AT OR BELOW FREEZING...RAIN THAT
FALLS WILL FREEZE AS IT CONTACTS COLDER SURFACES. BE AWARE IF YOU
WILL BE TRAVELING...ICY ROADS ARE LIKELY. ALSO BE CAREFUL ON
OUTDOOR WALKWAYS AS THEY TOO WILL BECOME COVERED WITH A THIN GLAZE
OF ICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ007-013-014-022-140845-
MERCER-LAWRENCE-BUTLER-ARMSTRONG-
342 AM EST THU DEC 13 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A STORM SYSTEM WILL BRING A WINTRY MIX TO THE AREA TODAY. THE
PRECIPITATION SHOULD BEGIN AS A MIXTURE OF RAIN...FREEZING RAIN AND
SNOW AND THEN CHANGE TO ALL RAIN BY THIS AFTERNOON. NORTHERN
LOCATIONS COULD SEE A LIGHT SNOW ACCUMULATION THIS MORNING. BE
AWARE IF YOU WILL BE TRAVELING...ICY ROADS ARE LIKELY. ALSO BE
CAREFUL ON OUTDOOR WALKWAYS AS THEY TOO WILL BECOME COVERED WITH A
THIN GLAZE OF ICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-140845-
GARRETT-
342 AM EST THU DEC 13 2007

...ICE STORM WARNING IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.

A STORM SYSTEM WILL SPREAD RAIN ACROSS THE AREA THIS MORNING.
TEMPERATURES IN EASTERN PORTIONS OF THE COUNTY WILL REMAIN AT OR
BELOW FREEZING THIS MORNING. RAIN THAT FALLS WILL FREEZE AS IT
CONTACTS COLDER SURFACES. BE AWARE IF YOU WILL BE TRAVELING...ICY
ROADS ARE LIKELY. ALSO BE CAREFUL ON OUTDOOR WALKWAYS AS THEY TOO
WILL BECOME COVERED WITH A GLAZE OF ICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY MORNING. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ020-021-140845-
BEAVER-ALLEGHENY-
342 AM EST THU DEC 13 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

A STORM SYSTEM WILL BRING RAIN TO THE AREA THIS MORNING. WITH
TEMPERATURES ACROSS THE AREA AT OR BELOW FREEZING...RAIN THAT
FALLS WILL FREEZE AS IT CONTACTS COLDER SURFACES. TEMPERATURES
WILL RISE ABOVE 32 DEGREES AROUND 9 AM. BE AWARE IF YOU WILL BE
TRAVELING...ICY ROADS ARE LIKELY. ALSO BE CAREFUL ON OUTDOOR
WALKWAYS AS THEY TOO WILL BECOME COVERED WITH A THIN GLAZE OF ICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ008-009-015-016-140845-
VENANGO-FOREST-CLARION-JEFFERSON PA-
342 AM EST THU DEC 13 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A STORM SYSTEM WILL BRING A WINTRY MIX OF SNOW AND FREEZING RAIN TO
THE AREA TODAY. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE
TODAY WITH THE HIGHER AMOUNTS IN LOCATIONS THAT REMAIN MOSTLY
SNOW. BE AWARE IF YOU WILL BE TRAVELING...ICY AND SNOW COVERED
ROADS ARE LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ039>041-048>050-057>059-068-069-PAZ029-031-WVZ001>004-012-021>023-
041-140845-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
342 AM EST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 13, 10:46 AM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1046 AM EST THU DEC 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     FLOOD            GRANVILLE               39.65N 79.99W
12/13/2007                   MONONGALIA         WV   BROADCAST MEDIA

            GRANVILLE RUN IS OUT OF ITS BANKS WITH REPORTS OF
            FLOODING

&&

DARNLEY
Local storm report, Dec 13, 12:01 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1201 PM EST THU DEC 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     FLOOD            20 S REEDSVILLE         39.22N 79.80W
12/13/2007                   TUCKER             WV   EMERGENCY MNGR

            REPORT THAT FLATROCK ROAD IS CLOSED DUE TO FLOODING

&&

JDARNLEY
Local storm report, Dec 13, 12:17 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EST THU DEC 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     FLOOD            15 S REEDSVILLE         39.29N 79.80W
12/13/2007                   PRESTON            WV   EMERGENCY MNGR

            REPORT THAT FLATROCK ROAD IS CLOSED DUE TO FLOODING

&&

JDARNLEY
Local storm report, Dec 13, 12:49 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1249 PM EST THU DEC 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     FLOOD            2 ESE ARNOLD            40.57N 79.72W
12/13/2007                   WESTMORELAND       PA   TRAINED SPOTTER

            REPORT OF SMALL STREAMS AND MINOR ROADWAYS FLOODING

&&

JDARNLEY
Local storm report, Dec 13, 2:16 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 PM EST THU DEC 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLOOD            MC HENRY                39.55N 79.35W
12/13/2007                   GARRETT            MD   COUNTY OFFICIAL

            MULTIPLE STREAMS AND CREEKS OUT OF THEIR BANKS. NUMEROUS
            ROADWAYS CLOSED DUE TO FLOODING.

&&

JDARNLEY
Local storm report, Dec 13, 2:22 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EST THU DEC 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     FLOOD            1 S FAIRMONT            39.47N 80.15W
12/13/2007                   MARION             WV   TRAINED SPOTTER

            THE WEST FORK RIVER 1 MILE SOUTH OF FAIRMONT IS RISING
            OUT OF ITS BANKS.

&&

JDARNLEY

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:20 AM ESTFreezing Rain AdvisoryPBZAllegheny, Beaver9 hr
Dec 13, 7:28 AM ESTAreal Flood AdvisoryPBZFayette, Greene6 hr
Dec 13, 9:03 AM ESTWinter Storm WarningPBZClarion, Forest, Jefferson, Mercer, Venango7 hr
Dec 13, 9:34 AM ESTAreal Flood AdvisoryPBZAllegheny, Washington, Westmoreland6 hr
Dec 13, 11:17 AM ESTRiver Flood WatchPBZFayette, Washington, Westmoreland12 hr
Dec 13, 11:17 AM ESTRiver Flood WatchPBZAllegheny, Washington, Westmoreland12 hr
Dec 13, 11:38 AM ESTAreal Flood WarningPBZFayette6 hr
Dec 13, 12:44 PM ESTAreal Flood AdvisoryPBZArmstrong, Beaver, Butler, Indiana, Lawrence8 hr
Dec 13, 2:43 PM ESTRiver Flood WarningPBZFayette, Greene18 hr
Dec 13, 2:43 PM ESTRiver Flood WarningPBZFayette, Washington, Westmoreland31 hr
Dec 13, 2:43 PM ESTRiver Flood WarningPBZAllegheny, Washington, Westmoreland31 hr
Dec 13, 2:43 PM ESTRiver Flood WarningPBZAllegheny21 hr
Dec 13, 3:57 PM ESTAreal Flood WarningPBZGreene6 hr
Dec 13, 5:23 PM ESTAreal Flood WarningPBZFayette4 hr
Dec 13, 7:25 AM ESTAreal Flood WarningPBZMonongalia14 hr
Dec 13, 9:28 AM ESTAreal Flood WarningPBZBrooke, Marshall, Ohio, Wetzel8 hr
Dec 13, 12:05 PM ESTAreal Flood AdvisoryPBZTucker6 hr

Nearby

River Flood Warnings in Pennsylvania, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.